[Skip to Navigation]
Article
November 1945

COLLOIDOCLASTIC SHOCK FOLLOWING INJECTION OF OXOPHENARSINE HYDROCHLORIDE (MAPHARSEN): REPORT OF A CASE

Author Affiliations

CHICAGO

From the Section of Dermatology, Department of Medicine, University of Chicago.

Arch Derm Syphilol. 1945;52(5):395-396. doi:10.1001/archderm.1945.01510290100019
Abstract

The following case is reported because of the rarity of colloidoclastic shock and nitritoid reactions after the injection of oxophenarsine hydrochloride (mapharsen).

REPORT OF CASE

G. S., a white man aged 39, gave a history of having blastomycosis, apparently limited to the skin, of four years' duration. On examination in the University of Chicago Clinics on Dec. 15, 1944, he had presented numerous ulcerated infiltrates, measuring from 1 to 4 cm. in diameter, distributed over the back, thighs, left leg and right arm. Budding blastomycetes were found in direct smears of the pus expressed from these lesions.

Biopsy section disclosed conditions compatible with a diagnosis of blastomycosis, but no micro-organisms could be demonstrated in the tissue.

The patient's general physical condition was good. Fluoroscopic examination of the chest showed no pulmonary involvement. Wassermann and Kahn tests elicited negative reactions. The white blood cell count was 8,800, and

×